Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

July 1, 2012Nash County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 1, 2012, 5:07 AM EDT for Nash County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 5:07 AM EDT (09:07 UTC)
Expired
Jul 1, 2012, 6:00 AM EDT
In force
53 min
Issued by
NWS Raleigh, NC

County Nash County, NC

The radar

The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
2512 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS82 KRAH 010907
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 AM EDT SUN JUL 1 2012

NCZ010-011-026-027-011000-
FRANKLIN-HALIFAX-NASH-WARREN-
507 AM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NASH...SOUTHERN 
WARREN...SOUTHWESTERN HALIFAX AND NORTHERN FRANKLIN COUNTIES THROUGH 
600 AM EDT...

AT 506 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF AFTON...OR ABOUT OVER HENDERSON...MOVING EAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AFTON...
CENTERVILLE...AVENTON...GLENVIEW.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 141 AND 154.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3622 7772 3615 7768 3615 7770 3611 7770
      3603 7776 3597 7779 3620 7840 3624 7838
      3623 7834 3630 7828 3635 7828
TIME...MOT...LOC 0906Z 291DEG 29KT 3628 7832

$$

MWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:43 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 1, 3:43 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
343 AM EDT SUN JUL 1 2012

.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE WILL HOLD OVER THE SOUTHEAST STATES
THROUGH MONDAY...RESULTING IN AN EXTENDED PERIOD OF ABNORMALLY HOT
CONDITIONS OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 AM...

UNUSUAL AIR MASS CONTINUES OVER CENTRAL NORTH CAROLINA. MID LEVEL
DRY ADIABATIC LAYER PERSISTS WITH MID LEVEL WINDS AROUND 35 KNOTS.
DEWPOINTS BRIEFLY CRASHED TO THE MID 50S TONIGHT BEHIND THUNDERSTORM
OUTFLOW BOUNDARIES... BUT ARE ALREADY RECOVERING... SIMILAR TO
SATURDAY WHEN GREENSBORO WAS ABLE TO RETURN TO UPPER 60S DEWPOINTS
IN THE AFTERNOON. CONVECTIVE TEMPERATURES ARE HIGH AND ONCE CURRENT
SOUTH VIRGINIA STORMS EXIT TO THE EAST... CONVECTION SHOULD BE
ISOLATED UNTIL MID TO LATE AFTERNOON. RAP MODEL DEWPOINT BOUNDARY
WEST OF HIGHWAY ONE FOR LATE MORNING LOOKS GOOD. BEST RAIN CHANCES
OF 40 PERCENT IN OUR EXTREME SOUTHEAST VICINITY OF FAYETTEVILLE AND
GOLDSBORO... DROPPING TO 30 PERCENT NORTHEAST...AND SLIGHT CHANCES
NORTHWEST BEHIND THE BOUNDARY. SOUTHEAST POPS MAY NEED TO BE
DOUBLED. MLCAPE VALUES EASILY IN EXCESS OF 2500 AND DOWNDRAFT CAPE
HIGH AS WELL. DAMAGING WINDS POSSIBLE ANYWHERE IN CENTRAL NORTH
CAROLINA BY MID AFTERNOON... WITH CHANCES MIRRORING POPS. GOLF BALL
HAIL IF STRONG UPDRAFT CORES DEVELOP... BUT DAMAGING WINDS EXPECTED
TO BE THE PRIMARY THREAT.

EXPECTING SIMILAR LOW LEVEL THICKNESS VALUES TO THE PAST COUPLE OF
DAYS. CONVECTION TOO LATE TO BOTHER INSOLATION... AND ALTHOUGH MORE
LOW CLOUDS EXPECTED THAN THE PAST COUPLE OF DAYS... DO NOT EXPECT
ENOUGH CLOUDINESS EARLY IN THE AFTERNOON TO CRIMP HEATING. SIMILAR
TEMPERATURES AND HEAT INDICES TO THE PAST COUPLE OF DAYS WITH
TEMPERATURES MOSTLY 99 TO 105. CURRENT EXCESSIVE HEAT WARNING FOR
TODAY WILL CONTINUE.

MID LEVEL MOISTURE ON THE INCREASE TONIGHT WITH WEAK SURFACE TROUGH
EXTENDING DOWN FROM THE NORTHEAST. CONVECTION POTENTIALLY INCREASED
OVER THAT OF THE AFTERNOON FOR MOST AREAS AND COULD LAST DEEP INTO
THE NIGHT. THE LOSS OF HEATING APPEARS TO BE MORE THAN COMPENSATED
BY THE INSTABILITY OF ADDITIONAL MOISTURE IN THE AIR COLUMN. EXPECT
THE SEVERE THREAT TO CONTINUE. COOL OUTFLOW BOUNDARIES WILL KNOCK
SOME TEMPERATURES INTO THE UPPER 60S... WITH LOW TO MID 70S
ELSEWHERE.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 340 AM...

MODELS CONSISTENT IN KEEPING SURFACE TROUGH OVER CENTRAL NORTH
CAROLINA INTO MONDAY NIGHT... BUT WITH RISING PRESSURES... WHILE 850
MILLIBAR HEIGHTS RELATIVELY STATIC. THUS EXPECT LOW LEVEL
THICKNESSES TO FALL AND TRIPLE DIGIT HIGH TEMPERATURES TO RETREAT
SOUTH. HOWEVER SOME HIGH TEMPERATURES OVER 99 DEGREES STILL
EXPECTED... MAINLY SOUTH... AND EAST OF INTERSTATE 95. WITH LOW 70S
DEWPOINTS EXPECTED IN THE SOUTH... WILL RETAIN A EXCESSIVE HEAT
WATCH FOR AREAS NEAR AND SOUTH OF GOLDSBORO TO WADESBORO. HEAT
ADVISORIES MAY VERIFY ELSEWHERE ALONG AND EAST OF HIGHWAY ONE... BUT
TOO FAR OUT IN TIME FOR ISSUANCE OF ADVISORIES. HIGH TEMPERATURES 98
TO 101.

MID LEVEL LAPSE RATES BECOME LESS STEEP BUT INSTABILITY AND
POTENTIAL ENERGY SIMILAR TO SUNDAY PERSIST. CONVECTIVE TRIGGER
TEMPERATURES CONTINUE HIGH AND MOST CONVECTION SHOULD NOT FIRE UNTIL
MID TO LATE AFTERNOON MONDAY. SEVERE THREAT WILL CONTINUE TO BE
PRIMARILY DAMAGING DOWNBURST WINDS BUT STRENGTH MINIMALLY TRIMMED BY
LESS SEVERE MID LEVEL LAPSE RATES AND REDUCED DOWNDRAFT CAPE. ONE
INCH HAIL A LESSER THREAT.

CONVECTION MOST LIKELY TO CONTINUE INTO THE NIGHT NEAR AND EAST OF
THE SURFACE TROUGH... HIGHWAY ONE AND EAST. CONVECTION AND SEVERE
THREAT MAY PERSIST TO SUNRISE WITH A LOW LEVEL JET DEVELOPING ONCE
THE NEAR SURFACE INVERSION SETS UP. AMPLE MOISTURE ABOVE 10000 FEET
TO SUSTAIN CONVECTION. 40 PERCENT CHANCES EAST AND 30 WEST. LOW
LEVEL THICKNESSES FORECAST TO FALL TO NEAR 1425 METERS AT GREENSBORO
BY SUNRISE TUESDAY. CLOUDS AND MOISTURE WILL INHIBIT COOLING. STRONG
DOWNDRAFTS MAY SEND SOME READINGS INTO THE UPPER 60S... BUT LOW TO
MID 70S FOR LOW TEMPERATURES WILL BE MORE COMMON.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 340 AM SUNDAY...

MEDIUM RANGE GUIDANCE SUGGESTS A GENERAL NW FLOW ALOFT AROUND THE
MID LEVEL RIDGE SITUATED OVER THE SOUTHEAST -- A PATTERN FAVORABLE
FOR RIDGE-RIDING CONVECTIVE CLUSTERS THIS TIME OF YEAR -- WILL
CONTINUE INTO THE MIDDLE OF THE WEEK. THIS PATTERN WILL BE FOLLOWED
BY THE ESTABLISHMENT OF A WEAKNESS/SHEAR AXIS IN THE HOT MID LEVEL
RIDGE...ENCOURAGED BY A TROUGH OFFSHORE THE PAC NW COAST THIS
MORNING...BY THU INTO THE WEEKEND. BOTH PATTERNS SUGGEST
PROBABILITY OF PRECIPITATION SHOULD BE AT OR ABOVE CLIMO - IN THE
20-30 PERCENT RANGE. CONSENSUS H85 TEMPS WITHIN A DEGREE OR TWO OF
20 SUGGESTS CONTINUED HOT CONDITIONS...WITH TEMPERATURES GENERALLY
92 TO 99 AND LOWER TO MIDDLE 70S EACH DAY AND NIGHT...RESPECTIVELY.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
AS OF 740 PM SATURDAY...

VFR CONDITIONS ARE GENERALLY EXPECTED TO CONTINUE FOR THE 24 HOUR
TAF PERIOD. HOWEVER... WE MAY SEE SOME OF THE SHOWER AND
THUNDERSTORM ACTIVITY CURRENTLY ACROSS THE HIGHER TERRAIN MOVE INTO
THE NORTHERN PIEDMONT. ANY OF THESE SHOWERS AND STORMS THAT DO MOVE
INTO OUR AREA WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND
HEAVY RAIN (SUB VFR CONDITIONS)... WITH SOME WIND GUSTS IN EXCESS OF
50 KTS POSSIBLE. CONFIDENCE OF THIS ACTIVITY MAKING IT INTO AT LEAST
NORTHERN PORTIONS OF THE AREA IS STILL LOW TO MEDIUM. THUS... HAVE
ONLY INCLUDED A TEMPO FOR SHOWERS AND WIND GUST TO 25 KTS AT
KINT/KGSO... WHERE WE WILL HAVE THE BEST CHANCE OF SEEING THE
CONVECTION MOVE INTO OUR AREA. IF THE ACTIVITY IS ABLE TO BECOME
BETTER ORGANIZED THEN A LINE OF SHOWERS AND STORMS PRODUCING STRONG
TO DAMAGING WINDS WILL BE POSSIBLE AT ALL CENTRAL NC TAF SITES THIS
EVENING INTO THE EARLY MORNING HOURS OF SUNDAY.

VFR CONDITIONS ARE GENERALLY EXPECTED ON SUNDAY INTO SUNDAY
AFTERNOON. HOWEVER... CHANCES FOR SHOWERS AND STORMS ARE EXPECTED TO
INCREASE LATE IN THE DAY. FOR NOW HAVE LEFT OUT MENTION OF ANY
SHOWERS OR STORMS... GIVEN OVERALL CONFIDENCE IN OCCURRENCE AND
RESULTANT COVERAGE. ANY STORMS THAT DO DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN AND GUSTY WINDS OF OVER 50 MPH.

LOOKING BEYOND SUNDAY AFTERNOON/EARLY EVENING... THE RISK OF STORMS
WILL CONTINUE THROUGH SUNDAY EVENING... ESPECIALLY AT RDU/RWI/FAY.
STRONG GUSTY WINDS OVER 50 MPH IN AND NEAR STORMS ARE POSSIBLE.
OTHERWISE... CONFIDENCE IS HIGH THAT VFR CONDITIONS WILL DOMINATE
AREAWIDE THROUGH THURSDAY OUTSIDE OF ANY MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS.

&&

.CLIMATE...
DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET:

JULY 1 (SUNDAY)--
RDU: 99 (2005)
GSO: 98 (1954)
FAY: 104 (1959)

JULY 2 (MONDAY)--
RDU: 101 (1954)
GSO: 98 (1954)
FAY: 106 (1931)

ALL TIME RECORD HIGHS:

RDU: 105 DEGREES (6/29/2012, 8/21/2007, 8/18/1988, 7/23/1952)

GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912)

FAY: 107 DEGREES (8/9/2007, 7/22/1932)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 11 PM EDT THIS EVENING FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.
EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR NCZ078-083>086-088-089.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...MWS
AVIATION...BSD/HARTFIELD
CLIMATE...
Hazardous weather outlook, Jul 1, 4:31 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
431 AM EDT SUN JUL 1 2012

NCZ083>086-088-089-020845-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON INTO MONDAY NIGHT.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ078-020845-
WAYNE-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS INTO TONIGHT. ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY
THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY
NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-024>028-040>043-073>077-020845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY
NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ021>023-038-039-020845-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY
NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jul 1, 1:30 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
130 AM EDT SUN JUL 1 2012

NCZ038-039-073-074-010630-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
130 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 230 AM EDT...

AT 129 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES
WEST OF RICHFIELD...OR ABOUT 11 MILES NORTHEAST OF CONCORD...MOVING
EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RICHFIELD...NEW
LONDON...NEWSOM...BADIN...BADIN LAKE...ELDORADO...AND...NEW HOPE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

IF ON OR NEAR BADIN OR HIGH ROCK LAKE...SEEK HARBOR AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3551 8029 3551 8019 3555 8022 3558 8021
      3566 8031 3567 8031 3568 8034 3569 8034
      3571 8033 3572 7991 3548 7984 3528 7994
      3539 8038
TIME...MOT...LOC 0529Z 272DEG 19KT 3550 8042

MWS
Special weather statement, Jul 1, 2:55 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
255 AM EDT SUN JUL 1 2012

NCZ010-011-010745-
HALIFAX-WARREN-
255 AM EDT SUN JUL 1 2012

...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS
WARREN AND HALIFAX COUNTIES THROUGH 345 AM EDT...

AT 252 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE FROM JOHN H. KERR DAM TO CHASE CITY...OR
ALONG A LINE EXTENDING FROM 29 MILES NORTHEAST OF VIRGILINA TO 20
MILES NORTH OF HENDERSON...MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WISE...MACON...LAKE
GASTON...LITTLETON.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 229 AND 233.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 168 AND 173.

IF ON OR NEAR LAKE GASTON...GET OFF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3651 7788 3651 7781 3648 7776 3649 7764
      3645 7762 3641 7754 3637 7754 3635 7758
      3631 7756 3626 7760 3650 7832 3655 7832
      3655 7790
TIME...MOT...LOC 0652Z 291DEG 34KT 3682 7835 3660 7839

MWS
Special weather statement, Jul 1, 4:00 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 AM EDT SUN JUL 1 2012

NCZ007-008-010900-
GRANVILLE-PERSON-
400 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 500 AM EDT...

AT 400 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CONCORD...OR ABOUT 9 MILES SOUTHWEST OF TURBEVILLE...MOVING SOUTHEAST
AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROXBORO...AND...BETHEL
HILL...OAK HILL...BEREA...OXFORD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 206.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3655 7849 3652 7849 3646 7851 3624 7851
      3617 7850 3614 7852 3642 7915 3654 7914
      3655 7907
TIME...MOT...LOC 0800Z 295DEG 29KT 3649 7907

MWS
Special weather statement, Jul 1, 4:06 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 AM EDT SUN JUL 1 2012

NCZ010-011-010900-
HALIFAX-WARREN-
406 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 500 AM EDT...

AT 406 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSEMARY TO LITTLETON TO 6
MILES EAST OF AFTON...OR ALONG A LINE EXTENDING FROM ROANOKE RAPIDS
TO 14 MILES EAST OF WARRENTON TO 6 MILES SOUTHEAST OF WARRENTON...
MOVING EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ARCOLA...AND...
AIRLIE...WELDON...AND...SOUTH WELDON...GLENVIEW...AND...HALIFAX...
ENFIELD...TILLERY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 173.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3649 7764 3645 7762 3641 7754 3635 7758
      3632 7757 3633 7744 3624 7737 3620 7737
      3611 7760 3615 7768 3614 7772 3616 7774
      3615 7789 3619 7792 3621 7811 3625 7814
      3628 7830 3632 7828 3640 7799 3650 7780
TIME...MOT...LOC 0806Z 282DEG 29KT 3648 7765 3638 7786
          3632 7807

MWS
Special weather statement, Jul 1, 4:30 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 AM EDT SUN JUL 1 2012

NCZ009-010915-
VANCE-
430 AM EDT SUN JUL 1 2012

...THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS VANCE COUNTY
THROUGH 515 AM EDT...

AT 429 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KERR LAKE TO OAK HILL TO 5
MILES NORTHEAST OF ROXBORO...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TUNGSTEN...
BULLOCKSVILLE...AND...KERR LAKE...MIDDLEBURG...AND...DABNEY...
HENDERSON...AND...SOUTH HENDERSON.

HAZARDS INCLUDE...
PEA-SIZED HAIL.
GUSTY WINDS UP TO 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 209 AND 220.

STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3653 7832 3630 7828 3623 7834 3624 7838
      3626 7851 3645 7851 3652 7849 3652 7847
      3654 7844 3654 7832
TIME...MOT...LOC 0827Z 287DEG 25KT 3650 7868 3642 7869
          3644 7888

MWS
Special weather statement, Jul 1, 5:07 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 AM EDT SUN JUL 1 2012

NCZ010-011-026-027-011000-
FRANKLIN-HALIFAX-NASH-WARREN-
507 AM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NASH...SOUTHERN
WARREN...SOUTHWESTERN HALIFAX AND NORTHERN FRANKLIN COUNTIES THROUGH
600 AM EDT...

AT 506 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF AFTON...OR ABOUT OVER HENDERSON...MOVING EAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AFTON...
CENTERVILLE...AVENTON...GLENVIEW.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 141 AND 154.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3622 7772 3615 7768 3615 7770 3611 7770
      3603 7776 3597 7779 3620 7840 3624 7838
      3623 7834 3630 7828 3635 7828
TIME...MOT...LOC 0906Z 291DEG 29KT 3628 7832

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:31 PM EDTSpecial Weather StatementRAHGuilford59 min
Jun 30, 10:29 PM EDTSpecial Weather StatementRAHAlamance46 min
Jun 30, 10:41 PM EDTSpecial Weather StatementRAHGranville, Person64 min
Jun 30, 10:58 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange62 min
Jun 30, 11:40 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange32 min
Jul 1, 1:10 AM EDTSpecial Weather StatementRAHFranklin, Nash, Vance, Warren65 min
Jul 1, 1:30 AM EDTSpecial Weather StatementRAHStanly60 min
Jul 1, 2:55 AM EDTSpecial Weather StatementRAHWarren50 min
Jul 1, 4:00 AM EDTSpecial Weather StatementRAHGranville, Person60 min
Jul 1, 4:06 AM EDTSpecial Weather StatementRAHHalifax54 min
Jul 1, 4:30 AM EDTSpecial Weather StatementRAHVance45 min
Jul 1, 7:16 AM EDTSpecial Weather StatementRAHWarren74 min
Jul 1, 11:03 AM EDTSpecial Weather StatementRAHForsyth3 hr
Jul 1, 12:30 PM EDTSpecial Weather StatementRAHForsyth, Guilford60 min
Jul 1, 12:52 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford38 min
Jul 1, 1:41 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Granville, Guilford, Orange, Person and 1 more64 min
Jul 1, 2:12 PM EDTSpecial Weather StatementRAHRichmond48 min
Jul 1, 2:15 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond45 min
Jul 1, 2:20 PM EDTSpecial Weather StatementRAHChatham, Lee, Orange, Wake55 min
Jul 1, 2:31 PM EDTSpecial Weather StatementRAHHarnett44 min
Jul 1, 2:33 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake, Warren72 min
Jul 1, 2:37 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake21 min
Jul 1, 2:47 PM EDTSpecial Weather StatementRAHCumberland, Sampson58 min
Jul 1, 2:54 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke66 min
Jul 1, 2:59 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond, Scotland61 min
Jul 1, 3:03 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson57 min
Jul 1, 3:16 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Wilson74 min
Jul 1, 3:27 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson78 min
Jul 1, 3:44 PM EDTFlash Flood WarningRAHCumberland, Hoke, Sampson2 hr
Jul 1, 3:48 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson57 min
Jul 1, 3:55 PM EDTSevere Thunderstorm WarningRAHHoke35 min
Jul 1, 4:10 PM EDTAreal Flood AdvisoryRAHEdgecombe66 min
Jul 1, 4:24 PM EDTTornado WarningRAHSampson12 min
Jul 1, 4:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Sampson66 min
Jul 1, 4:59 PM EDTHeat AdvisoryRAHAnson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more22 hr
Jul 1, 6:37 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly68 min
Jul 1, 7:48 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland87 min
Jul 1, 7:52 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond38 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.